Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 25, 2007, 3:48 AM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Jan 25, 2007, 6:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 25, 2007, 6:00 PM EST
- Expired
- Jan 26, 2007, 3:36 AM EST
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 250848 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EST THU JAN 25 2007 ...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT... .AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE APPALACHIANS TODAY. COLD ARCTIC AIR WILL SURGE INTO THE AREA THIS AFTERNOON AND TONIGHT...AND NORTHWEST WINDS WILL INCREASE INTO THE EVENING HOURS. NCZ001-018-VAZ015-251700- /O.NEW.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 348 AM EST THU JAN 25 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH...BY MID EVENING. THE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
4 follow-up statements
000 WWUS71 KRNK 251637 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EST THU JAN 25 2007 ...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT... .AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE APPALACHIANS TODAY. COLD ARCTIC AIR WILL SURGE INTO THE AREA THIS AFTERNOON AND TONIGHT...AND NORTHWEST WINDS WILL INCREASE INTO THE EVENING HOURS. NCZ001-018-VAZ015-260045- /O.CON.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 1137 AM EST THU JAN 25 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH...BY MID EVENING. THE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 252110 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 410 PM EST THU JAN 25 2007 ...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT... .AN UPPER AIR DISTURBANCE WILL MOVE ACROSS AND EAST OF THE APPALACHIANS TONIGHT. COLD ARCTIC AIR WILL SURGE INTO THE AREA OVERNIGHT...PRODUCING STRONG NORTHWEST WINDS ESPECIALLY ALONG THE RIDGES THROUGH LATE TONIGHT. NCZ001-018-VAZ015-260500- /O.CON.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 410 PM EST THU JAN 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 55 MPH ALONG THE RIDGES. THE STRONG WINDS WILL CONTINUE THROUGH LATE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 260157 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 857 PM EST THU JAN 25 2007 ...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS OVERNIGHT... .AN UPPER AIR DISTURBANCE WILL MOVE EAST OF THE APPALACHIANS OVERNIGHT. COLD ARCTIC AIR WILL CONTINUE TO SURGE INTO THE AREA PRODUCING STRONG NORTHWEST WINDS ESPECIALLY ALONG THE RIDGES THROUGH LATE TONIGHT. NCZ001-018-VAZ015-261000- /O.CON.KRNK.WI.Y.0006.000000T0000Z-070126T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 857 PM EST THU JAN 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH ALONG THE RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 260836 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 336 AM EST FRI JAN 26 2007 ...WINDS DECREASING ACROSS THE AREA THIS MORNING... NCZ001-018-VAZ015-260945- /O.CAN.KRNK.WI.Y.0006.000000T0000Z-070126T1100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 336 AM EST FRI JAN 26 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO BELOW THE ADVISORY LEVEL OF 45 MPH AND SHOULD CONTINUE TO DECREASE. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:22 AM EST, 26 minutes earlier.
Area forecast discussion, Jan 25, 3:22 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EST THU JAN 25 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
WATER VAPOR SHOWS STRONG SHORT WAVE MOVING INTO IND AT THIS
TIME...AND IS HANDLED WELL BY THE MODELS- MOVG ACROSS THE AREA
AROUND 18Z. UPSTREAM RADARS SHOW A LARGE AREA OF SNOW AHEAD OF
THIS FEATURE THAT WILL BE MOVING INTO THE MTNS THIS MORNING. ONCE
THE SHORT WAVE PASSES AND WINDS BECOME MORE NW...THE PRECIP WILL
CHANGE OVER TO UPSLOPE SNOW SHOWERS IN STRONG COLD ADVECTION. GFS
TRAJECTORIES FROM THE HYSPLIT MODEL FOR THE AIRMASS OVER THE MTNS
00Z FRI CONTINUE TO SHOW A PATH RIGHT ACROSS LAKE MICHIGAN...SO IT
STILL LOOKS LIKE LOW LEVEL MOISTURE WILL NOT BE A PROBLEM- AT
LEAST NOT THRU THE EVENING HOURS. IN ADDITION...THIS AIRMASS IS
COLD ENOUGH THAT LIQUID TO SNOW RATIOS SHOULD EASILY BE ON THE
ORDER OF 20 TO 1 BY THIS EVENING. SO...EVEN USING THE CONSERVATIVE
MODEL QPF OF ONE TO TWO TENTHS IN UPSLOPE AREAS WE WILL LIKELY SEE
SNOWFALL OF 2 TO 4 INCHES. FOR THAT REASON...WE HAVE ISSUED A
WINTER WEATHER ADVISORY FROM 700 AM TODAY THRU 600 AM FRIDAY.
TEMP/WINDS COMBO AFTER MIDNIGHT IS PRODUCING WIND CHILLS -5
DEGREES F IN THE HIGHER ELEVATIONS...AND SNOW ADVISORY AREAS WILL
ALSO HAVE BLOWING SNOW. WILL HAVE A WIND CHILL ADVISORY FOR A FEW
COUNTIES IN THE MTNS THAT ARE NOT COVERED BY THE WINTER WX
ADVISORY. ANY SNOW ACCUM REST OF THE MTNS SHOULD BE NO MORE THAN 2
INCHES...AND MOST AREAS JUST AN INCH OR LESS. FINALLY...MODELS
STILL INDICATING THAT THERE COULD BE WIND GUSTS >40 KNOTS IN
GRAYSON...ASHE AND WATAUGA COUNTIES...SO A WIND ADVISORY WILL BE
NEEDED TONIGHT IN THOSE LOCATIONS. HIGHS TODAY WILL BE MORNING
READINGS IN SE WV AND THE HIGHER ELEVATIONS... AND TEMPS WILL
PROBABLY FALL FOR ALL THE REST OF THE MTNS THIS AFTERNOON. FURTHER
EAST WHERE THERE WILL BE SOME SUN AND STRONG COLD ADVECTION IS NOT
UNTIL THIS AFTERNOON...TEMPS WILL BE MILDER. STAYED CLOSE TO MOS
LOWS TONIGHT...JUST A FEW DEGREES COOLER IN THE MTNS. &&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FORTUNATELY THE NW FLOW OFF THE GREAT LAKES CUTS OFF TOWARD FRIDAY
MORNING AS THE SURFACE HIGH PRESSURE RIDGES INTO THE AREA AND THE
LOW LEVEL FLOW BECOMES MORE ANTICYCLONIC. SNOW SHOWERS SHOULD END
FOR ALL AREAS BUT WESTERN GREENBRIER BY SUNRISE FRIDAY. FRIDAY
STILL LOOKS LIKE A COLD DAY WITH THE HIGH PRESSURE BUILDING IN
WITH PLENTY OF SUBSIDENCE AND LITTLE MIXING. WILL BE HARD TO GET
ABOVE FREEZING WEST OF THE BLUE RIDGE. I MADE VERY FEW CHANGES IN
THE FORECAST BEYOND FRIDAY. SOME MODELS ARE TRYING TO PHASE THE
NEXT NRN STREAM SHORT WAVE WITH THE ACTIVE SRN STREAM AND BRING
MOISTURE...SNOW...UP INTO THE AREA SAT NIGHT AND POSSIBLY
SUNDAY...BUT THE PREFERRED GFS DOES NOT DO THIS. SO FOR NOW WE
HAVE CHC POPS SAT NIGHT IN THE MTNS AND FOOTHILLS- SAW NO REASON
TO CHANGE THIS. MAIN CHANGE WAS TO RAISE THE WINDS FRIDAY
NIGHT...ESPECIALLY IN THE NRN MTNS OF NC AND EXTREME SW VA NEAR
THE BLUE RIDGE. WITH THE PATTERN OF WARM AIR ADVECTION...A STRONG
WESTERLY LOW LEVEL JET...AND A SHALLOW INVERSION SIMILAR TO SOME
FAIRLY RARE EVENTS THAT BRINGS HIGH WIND GUSTS TO THE BLUE RIDGE
AND EVEN INTO THE FOOTHILLS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM 1 AM TO 6 AM EST FRIDAY FOR VAZ011-
018>020.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
FRIDAY FOR VAZ007-009-010-015.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
VAZ015.
NC...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
FRIDAY FOR NCZ001-018.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
NCZ001-018.
WV...WIND CHILL ADVISORY FROM 1 AM TO 6 AM EST FRIDAY FOR WVZ044.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
FRIDAY FOR WVZ042-043-045.
&&
SHORT TERM...JJ
LONG TERM...JJHazardous weather outlook, Jan 24, 4:18 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EST WED JAN 24 2007 WVZ045-251015- GREENBRIER- 418 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC AIR WILL SURGE INTO THE REGION THURSDAY AND PERSIST INTO FRIDAY. ALONG WITH STRONG NORTHWEST WINDS...SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE EXPECTED...WITH LOCALLY HIGHER TOTALS ACROSS THE HIGHER WESTERN MOUNTAINS. THESE WINDS MAY ALSO PRODUCE PERIODS OF BLOWING SNOW INCLUDING WIND CHILLS AS COLD AS 10 BELOW ZERO BY EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE REQUESTED. VAZ007-009-010-020-WVZ042-043-251015- TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS- 418 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC AIR WILL SURGE ACROSS THE MOUNTAINS THURSDAY AND PERSIST INTO FRIDAY. THIS WILL PRODUCE SNOW SHOWERS ACROSS THE REGION ALONG WITH STRONG NORTHWEST WINDS LATER THURSDAY INTO THURSDAY NIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG WITH WIND GUSTS TO 40 MPH OR STRONGER. THESE WINDS MAY ALSO CAUSE SOME BLOWING SNOW AS WELL AS WIND CHILLS NEAR 5 BELOW ZERO BY EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE REQUESTED. NCZ002-VAZ011>014-016>019-WVZ044-251015- ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-MONROE- 418 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE ARCTIC AIR WILL MOVE INTO THE REGION THURSDAY AND PERSIST INTO FRIDAY. SCATTERED SNOW SHOWERS ARE EXPECTED LATER THURSDAY INTO THURSDAY NIGHT ALONG WITH STRONG NORTHWEST WINDS. SNOWFALL TOTALS OF UP TO AN INCH MAY OCCUR ON THE RIDGES ALONG WITH GUSTS TO 45 MPH OR STRONGER ESPECIALLY THURSDAY NIGHT. IN ADDITION THE WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PUSH WIND CHILL VALUES TO NEAR 5 BELOW ZERO BY EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-251015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 418 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COLDER AIR WILL SLIDE INTO THE REGION LATER THURSDAY AND CONTINUE INTO FRIDAY. THIS IN COMBINATION WITH GUSTY NORTHWEST WINDS MAY RESULT IN WIND CHILLS BETWEEN ZERO AND 10 ABOVE BY EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-018-VAZ015-251015- ASHE-WATAUGA-GRAYSON- 418 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SHOT OF ARCTIC AIR WILL PUSH INTO THE REGION THURSDAY AND PERSIST INTO FRIDAY. ALONG WITH THE STRONG NORTHWEST WINDS...SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED...MAINLY ALONG THE WESTERN SLOPES BY LATE THURSDAY NIGHT. NORTHWEST WINDS AT 20 TO 30 MPH INCLUDING GUSTS TO 50 MPH WILL ALSO MAKE FOR BLOWING SNOW ACROSS THE RIDGES AS WELL AS WIND CHILLS NEAR 5 BELOW ZERO BY EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE REQUESTED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:05 AM EST | Wind Chill Advisory | RNK | Ashe, Watauga | 30 hr |
| Jan 25, 3:05 AM EST | Winter Weather Advisory | RNK | Ashe, Watauga | 30 hr |
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.